MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN IMPLANTABLE PORT D/L

BARD ACCESS SYSTEMS HICKMAN IMPLANTABLE PORT D/L
Model Number 0607100
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during port placement, the guide wire allegedly broke inside the patient.Allegedly, this resulted in a longer stay in anesthesia unit with additional x-ray imaging.The patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: the device was not returned.The investigation is inconclusive for the alleged guidewire detachment as no objective evidence was provided for review.The root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.Based on the description of the reported event, possible contributing factors include damaged guide wire and insertion technique.
 
Event or Problem Description

Brand Name
HICKMAN IMPLANTABLE PORT D/L
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7660909
Report Number3006260740-2018-01615
Device Sequence Number2063475
Product Code LJT
UDI-Device Identifier00801741026072
UDI-Public(01)00801741026072
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K912702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0607100
Device Catalogue Number0607100
Device Lot NumberREBS0662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;